Entire solutions in 2 for a class of Allen-Cahn equations

Francesca Alessio; Piero Montecchiari

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 11, Issue: 4, page 633-672
  • ISSN: 1292-8119

Abstract

top
We consider a class of semilinear elliptic equations of the form 15.7cm - ε 2 Δ u ( x , y ) + a ( x ) W ' ( u ( x , y ) ) = 0 , ( x , y ) 2 where ε > 0 , a : is a periodic, positive function and W : is modeled on the classical two well Ginzburg-Landau potential W ( s ) = ( s 2 - 1 ) 2 . We look for solutions to ([see full textsee full text]) which verify the asymptotic conditions u ( x , y ) ± 1 as x ± uniformly with respect to y . We show via variational methods that if ε is sufficiently small and a is not constant, then ([see full textsee full text]) admits infinitely many of such solutions, distinct up to translations, which do not exhibit one dimensional symmetries.

How to cite

top

Alessio, Francesca, and Montecchiari, Piero. "Entire solutions in ${\mathbb{R}}^{2}$ for a class of Allen-Cahn equations." ESAIM: Control, Optimisation and Calculus of Variations 11.4 (2010): 633-672. <http://eudml.org/doc/90781>.

@article{Alessio2010,
abstract = { We consider a class of semilinear elliptic equations of the form 15.7cm -$\varepsilon^\{2\}\Delta u(x,y)+a(x)W'(u(x,y))=0,\quad (x,y)\in\{\mathbb\{R\}\}^\{2\}$ where $\varepsilon>0$, $a:\{\mathbb\{R\}\}\to\{\mathbb\{R\}\}$ is a periodic, positive function and $W:\{\mathbb\{R\}\}\to\{\mathbb\{R\}\}$ is modeled on the classical two well Ginzburg-Landau potential $W(s)=(s^\{2\}-1)^\{2\}$. We look for solutions to ([see full textsee full text]) which verify the asymptotic conditions $u(x,y)\to\pm 1$ as $x\to\pm\infty$ uniformly with respect to $y\in\{\mathbb\{R\}\}$. We show via variational methods that if ε is sufficiently small and a is not constant, then ([see full textsee full text]) admits infinitely many of such solutions, distinct up to translations, which do not exhibit one dimensional symmetries. },
author = {Alessio, Francesca, Montecchiari, Piero},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Heteroclinic solutions; elliptic equations; variational methods.; heteroclinic solutions; variational methods.},
language = {eng},
month = {3},
number = {4},
pages = {633-672},
publisher = {EDP Sciences},
title = {Entire solutions in $\{\mathbb\{R\}\}^\{2\}$ for a class of Allen-Cahn equations},
url = {http://eudml.org/doc/90781},
volume = {11},
year = {2010},
}

TY - JOUR
AU - Alessio, Francesca
AU - Montecchiari, Piero
TI - Entire solutions in ${\mathbb{R}}^{2}$ for a class of Allen-Cahn equations
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 11
IS - 4
SP - 633
EP - 672
AB - We consider a class of semilinear elliptic equations of the form 15.7cm -$\varepsilon^{2}\Delta u(x,y)+a(x)W'(u(x,y))=0,\quad (x,y)\in{\mathbb{R}}^{2}$ where $\varepsilon>0$, $a:{\mathbb{R}}\to{\mathbb{R}}$ is a periodic, positive function and $W:{\mathbb{R}}\to{\mathbb{R}}$ is modeled on the classical two well Ginzburg-Landau potential $W(s)=(s^{2}-1)^{2}$. We look for solutions to ([see full textsee full text]) which verify the asymptotic conditions $u(x,y)\to\pm 1$ as $x\to\pm\infty$ uniformly with respect to $y\in{\mathbb{R}}$. We show via variational methods that if ε is sufficiently small and a is not constant, then ([see full textsee full text]) admits infinitely many of such solutions, distinct up to translations, which do not exhibit one dimensional symmetries.
LA - eng
KW - Heteroclinic solutions; elliptic equations; variational methods.; heteroclinic solutions; variational methods.
UR - http://eudml.org/doc/90781
ER -

References

top
  1. S. Alama, L. Bronsard and C. Gui, Stationary layered solutions in 2 for an Allen-Cahn system with multiple well potential. Calc. Var.5 (1997) 359–390.  Zbl0883.35036
  2. G. Alberti, L. Ambrosio and X. Cabré, On a long-standing conjecture of E. De Giorgi: Symmetry in 3D for general nonlinearities and a local minimality property. Acta Appl. Math.65 (2001) 9–33.  Zbl1121.35312
  3. F. Alessio, L. Jeanjean and P. Montecchiari, Stationary layered solutions in 2 for a class of non autonomous Allen-Cahn equations. Calc. Var. Partial Differ. Equ.11 (2000) 177–202.  Zbl0965.35050
  4. F. Alessio, L. Jeanjean and P. Montecchiari, Existence of infinitely many stationary layered solutions in 2 for a class of periodic Allen Cahn Equations. Commun. Partial Differ. Equ.27 (2002) 1537–1574.  Zbl1125.35342
  5. L. Ambrosio and X. Cabre, Entire solutions of semilinear elliptic equations in 3 and a conjecture of De Giorgi. J. Am. Math. Soc.13 (2000) 725–739.  Zbl0968.35041
  6. V. Bargert, On minimal laminations on the torus. Ann. Inst. H. Poincaré Anal. Nonlinéaire6 (1989) 95–138.  
  7. M.T. Barlow, R.F. Bass and C. Gui, The Liouville property and a conjecture of De Giorgi. Comm. Pure Appl. Math.53 (2000) 1007–1038.  Zbl1072.35526
  8. H. Berestycki, F. Hamel and R. Monneau, One-dimensional symmetry for some bounded entire solutions of some elliptic equations. Duke Math. J.103 (2000) 375–396.  Zbl0954.35056
  9. E. De Giorgi, Convergence problems for functionals and operators, in Proc. Int. Meeting on Recent Methods in Nonlinear Analysis. Rome, E. De Giorgi et al. Eds. (1978).  
  10. A. Farina, Symmetry for solutions of semilinear elliptic equations in N and related conjectures. Ricerche Mat. (in memory of Ennio De Giorgi) 48 (1999) 129–154.  Zbl0940.35084
  11. N. Ghoussoub and C. Gui, On a conjecture of De Giorgi and some related problems. Math. Ann.311 (1998) 481–491.  Zbl0918.35046
  12. J. Moser, Minimal solutions of variational problem on a torus. Ann. Inst. H. Poincaré Anal. NonLinéaire3 (1986) 229–272.  Zbl0609.49029
  13. P.H. Rabinowitz and E. Stredulinsky, Mixed states for an Allen-Cahn type equation. Commun. Pure Appl. Math.56 (2003) 1078–1134.  Zbl1274.35122
  14. P.H. Rabinowitz and E. Stredulinsky, Mixed states for an Allen-Cahn type equation, II. Calc. Var. Partial Differ. Equ.21 (2004) 157–207.  Zbl1161.35397
  15. P.H. Rabinowitz, Heteroclinic for reversible Hamiltonian system. Ergod. Th. Dyn. Sys.14 (1994) 817–829.  Zbl0818.34025
  16. P.H. Rabinowitz, Solutions of heteroclinic type for some classes of semilinear elliptic partial differential equations. J. Math. Sci. Univ. Tokio1 (1994) 525–550.  Zbl0823.35062

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.